Alert archive / Michigan / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 8, NWS Detroit, MI

April 20, 2017Livingston County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Apr 20, 2017, 2:23 PM EDT for Livingston County, Michigan. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2017, 2:23 PM EDT (18:23 UTC)
Expired
Apr 20, 2017, 2:46 PM EDT
In force
23 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Livingston County, MI

The radar

The Detroit radar (KDTX), 42 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 2:08 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2017-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2017-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 595 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
595 m²/s²
0-3 km storm-relative helicity
665 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

845 
WUUS53 KDTX 201823
SVRDTX
MIC093-201930-
/O.NEW.KDTX.SV.W.0008.170420T1823Z-170420T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
223 PM EDT THU APR 20 2017

The National Weather Service in Detroit/Pontiac has issued a

* Severe Thunderstorm Warning for...
  Livingston County in southeastern Michigan...

* Until 330 PM EDT

* At 223 PM EDT, a severe thunderstorm was located near Stockbridge,
  or 10 miles east of Mason, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Gregory around 235 PM EDT. 
  Howell around 250 PM EDT. 
  Brighton around 300 PM EDT. 
  Hartland around 305 PM EDT. 

Other locations impacted by this severe thunderstorm include
Pinckney, Brighton, Howell, Hartland, Fowlerville, Hamburg, Gregory,
Whitmore Lake, Plainfield and Island Lake State Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4265 8415 4275 8369 4243 8367 4242 8414
TIME...MOT...LOC 1823Z 263DEG 32KT 4253 8426 

HAIL...1.00IN
WIND...60MPH
 
$$

Mann
2 follow-up statements
372 
WWUS53 KDTX 201834
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
234 PM EDT THU APR 20 2017

MIC093-201930-
/O.CON.KDTX.SV.W.0008.000000T0000Z-170420T1930Z/
Livingston MI-
234 PM EDT THU APR 20 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR LIVINGSTON COUNTY...

At 234 PM EDT, a severe thunderstorm was located near Gregory, or 8
miles south of Fowlerville, moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

This severe storm will be near...
  Howell around 250 PM EDT. 
  Brighton around 300 PM EDT. 
  Hartland around 305 PM EDT. 

Other locations impacted by this severe thunderstorm include
Pinckney, Brighton, Howell, Hartland, Fowlerville, Hamburg, Gregory,
Whitmore Lake, Plainfield and Island Lake State Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4265 8415 4275 8369 4243 8367 4242 8414
TIME...MOT...LOC 1834Z 263DEG 32KT 4254 8412 

HAIL...0.75IN
WIND...60MPH
 
$$

Mann
294 
WWUS53 KDTX 201846
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
246 PM EDT THU APR 20 2017

MIC093-201856-
/O.CAN.KDTX.SV.W.0008.000000T0000Z-170420T1930Z/
Livingston MI-
246 PM EDT THU APR 20 2017

...THE SEVERE THUNDERSTORM WARNING FOR LIVINGSTON COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, heavy rain is
still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 800 PM EDT for
southeastern Michigan.

LAT...LON 4265 8415 4275 8369 4243 8367 4242 8414
TIME...MOT...LOC 1845Z 263DEG 32KT 4255 8397 

$$

Mann

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 12:52 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 20, 12:52 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1252 PM EDT Thu Apr 20 2017

.AVIATION...

Low pressure over south central Lake Michigan will track northeast
across north central lower Michigan this afternoon. Surface warm
front currently along the southern Michigan border will struggle to
lift very far north this afternoon as cool marine layer from
northeasterly flow off the lakes produces resistance. Low stratus
ceiling less then 1kft will occurr along and north of the front
while mixing in the warm sector behind the front will produce broken
cu above 3k ft.  Expecting the warm front to make it through the
southern tafs sites around or shortly after taf issuance but may not
make it to PTK.  Winds north of front will remain light
northeasterly, winds behind front somewhat gusty sw.  Elevated
showers and few thunderstorms will occur north of the front
effecting the northern sites while more surface based showers and
storms will effect the southern sites.  Some storm across the south
may be severe with one inch hail, wind gusts to 60 mph and slight
chance for a tornado.  All of this activity will end from west to
east in the 21-00z time frame as a surface cold front swings .
through. After west northwest flow and low level moisture wrapping
around departing low will produce mainly mvfr ceilings through the
rest of the taf period.

For DTW...Surface warm just to south will slowly lift to the north
around or shortly after taf issuance time.  Light northeasterly flow
ahead of the front is producing low stratus layer from marine layer
moisture.  South of the front diurnal mixing producing broken
ceilings aob 4kft.  Showers and thunderstorms will be on the
increase this afternoon ahead of an approaching cold front.  Some
storms may be severe with potential for wind gusts to 60mph, one
inch hail and possibly a tornado.  All activity should clear the
airport by around 00z. After, west northwest flow and low level wrap
around moisture from departing low will produce stratus below 3k ft.

//DTW THRESHOLD PROBABILITIES...

* High in ceilings below 5000 ft through taf period.

* High for thunderstorms this afternoon.

&&

.PREV DISCUSSION...
Issued at 1123 AM EDT Thu Apr 20 2017

UPDATE...

Convective trends and severe weather potential remain on track with
refinements mainly tied to the northward progress of the warm front
and development timing of surface based storms.

Morning hourly mesoanalysis already indicates surface based CAPE
exceeding 1000 J/kg over northern Indiana where the warm sector is
quickly maturing due to diurnal heating. The main question is how far
north the warm front will move into Lower Michigan during the
afternoon, along and south of which will be the severe weather target
area. The latest observations and and rapid update model guidance
support recent expectations that the surface low will reach a
position over central Lake Michigan by mid afternoon. This is not far
enough north to overcome the aggregate influence of cool easterly
flow off Lake Huron, St. Clair, and Erie which will tend to stall the
northward progress of the warm front and/or produce a hybrid
boundary linked to the front near the shorelines. Expect the warm
front to surge into southwest Lower Michigan during early afternoon
and initiate or continue surface based convection. The front will
then more stubbornly move to a line roughly from Detroit to Howell to
Lansing by mid afternoon. No problem with the SPC slight risk
extending farther north to encompass hail potential for any strong
updrafts north of the front and to account for a late northward surge
of the front before the cold front moves in toward evening. The
enhanced risk will then cover the mid to late afternoon tornado
potential along the front/lake breeze hybrid and with discrete storms
in the warm sector where flow is locally backed. The instability and
wind shear profile elements and influence on convective mode
outlined in the previous forecast discussion remain firmly valid.
This will be followed by a second round of initiation along the cold
front over western Lower Michigan which will move in behind the early
to mid afternoon activity. These storms will have a chance to mature
into linear modes that will present a greater straightline damaging
wind threat before exiting/ending from west to east during the 7-9 PM
time period.

PREV DISCUSSION...
Issued at 338 AM EDT Thu Apr 20 2017

DISCUSSION...

50-kt nocturnal LLJ ahead of the surface low lifting into southwest
Wisconsin this morning is fueling elevated convection across the
Great Lakes. Cloud canopy is rapidly becoming high overcast with
convective debris while fog product shows a rapid expansion of low
stratus north of the surface warm front over SE Michigan early this
morning. In the near term, the LLJ will continue to veer and
gradually weaken as it translates eastward toward the CWA. This may
support some increase in coverage locally but should, at least,
allow for existing activity to propagate through the northern CWA
where categorical pops remain in place. Pervasive chc of showers for
all locations through mid-morning as the convergent flank of the jet
slides through. Several hundred j/kg MUCAPE based off the frontal
inversion will support a hail threat as this elevated convection
moves through early this morning. Expecting predominantly pea/nickel
size type of threat due to relatively low CAPE density owing to some
capping in RAP/HRRR soundings. However, marginally supportive shear
in the effective layer precludes completely ruling out a severe hail
threat this morning. A particularly vigorous updraft could penetrate
the stable layer to the tune of a 35 kt wind gust through 15z.

Attention then turns to this afternoon as the cyclone lifts into
northern Lower Michigan. Warm front will gradually lift to north,
likely slowed by existing stratus inhibiting insolation. However,
this effect will also serve to strengthen the boundary via
differential heating wherever it ultimately sets up.
Reintensification of the low-level jet and increasing flow from the
southwest will build dewpoints into the low 60s and temperatures
well into the 70s south of the warm front. At the same time,
increasing convergence within the strengthening mid-level flow is
expected to support scattered deep convection within the warm sector
environment well ahead of the cold front. 0-6km bulk shear around 40
kts/MLCAPE surpassing 1000 j/kg will favor some degree of
organization, potentially including supercells, carrying a wind/hail
threat as early as noon local time. This period is expected to
represent the best potential for a supercellular mode before wind
field ramps up mid/late afternoon yielding an increasing
favorability for bowing segments and the subsequent transition a
fairly widespread severe wind threat south of the warm of the front.
At this time, confidence in the front lifting much of anywhere north
of Metro Detroit is relatively low and coincides with the SPC
depiction of a transition from ENH to SLGT in that vicinity.
Probability of primarily a hail increases with northward extent as
the tendency for convection to be elevated increases.

Best estimate for evolution of afternoon convection is for the
aforementioned initial round /roughly 16-20z/ along the leading
edge/nose of the LLJ to be followed by a strongly forced line along
the cold front roughly 21-01z. RAP cross-sections indicate a
significant bulge in the frontal structure at 850-700mb meaning the
the convective line associated with cold fropa will likely lead the
surface cold front by a decent margin.

Overall, despite the widespread wind threat, the magnitude of the
ambient wind field is forecast to be on the average side and the
threat should largely remain confined to gusts up to around 60 mph.
Ample shear, adequate MLCAPE of 1500 j/kg, and favorable CAPE
density throughout the event will favor quarter to golf ball sized
hail - any larger hail particularly likely with any rotating
updrafts ahead of this evening's line. Tornado threat will be
minimal over most of the area owing to high LCLs, storm motions of
35-40kts which will inhibit any respectable storm-scale modification
of the environment. The exception will be along the surface warm
front, and thus its position during each round of convection will be
important to monitor. Locally lower LCLs and enhanced 0-1km SRH in
excess of 250 m2/s2 may pose an enhanced risk for a tornado or two
most likely along or north of the M59 corridor, though it is worth
noting that stretching potential in the lowest half to 1km will be
limited invof the front.

In the wake of this evening's cold front, high temperatures dip into
the 50s for the remainder of the week and through the weekend.
Confluent northwest flow aloft will support persistent high pressure
and quiet/dry conditions through this time. Moderation back into the
60s as southerly flow increases in advance of a Pacific wave early
next week.

MARINE...

A gale warning remains in effect today for northern Lake Huron.
Arrival of colder air under the existing easterly flow ahead of low
pressure moving into the western Great Lakes will provide enough
instability to bring a period of gales over this region.  This
pattern will also maintain small craft conditions for Saginaw Bay
and southern Lake Huron.  Numerous to widespread showers and
scattered thunderstorms will also accompany the system before it
exits tonight. Moderate west to northwest flow is projected to
follow by Friday which could build waves in excess of advisory
criteria before cooler high pressure arrives to start the weekend.

HYDROLOGY...

A warm front will lift across southern Michigan today.  Showers will
expand over the region during this process with a chance of
thunderstorms. Coverage is expected to be greatest near the Tri
Cities and northern Thumb early in the day before developing
southward toward Detroit during the afternoon. Widespread rainfall
totals around 0.75 inch are expected with localized totals over 1
inch again possible in thunderstorms before activity exits the
region by Thursday evening. The potential for some minor flooding
will exist, particularly given the wetter than average conditions
noted in recent weeks.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory until 10 AM EDT Friday for LHZ421-441.

     Small Craft Advisory until 10 PM EDT this evening for LHZ442-443.

     Gale Warning until 8 PM EDT this evening for LHZ361-362.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....DRC
UPDATE.......BT
DISCUSSION...JVC
MARINE.......MR
HYDROLOGY....MR

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Apr 20, 1:30 PM EDT, 53 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
130 PM EDT Thu Apr 20 2017

MIZ068>070-075-076-082-083-210900-
Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
130 PM EDT Thu Apr 20 2017

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

There is an enhanced risk of severe thunderstorms during the
afternoon through about 8 PM. Threats include wind gusts up
to 60 mph and hail over one inch in diameter...and possibly golf
ball size or greater. Tornadoes are also possible. Storm motion
will be west to east at 45 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Dispatchers please notify your emergency managers immediately.
Spotter activation is expected this afternoon.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-210900-
Lake St. Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
130 PM EDT Thu Apr 20 2017

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

There is a slight risk of severe thunderstorms over southern Lake
Huron, and an enhanced risk over Lake St Clair and western Lake
Erie, during the afternoon through about 8 PM. Threats include wind
gusts up to 50 knots and hail over one inch in diameter. There is
also a risk of tornadoes and waterspouts near shoreline areas.
Storm motion will be west to east at 40 knots.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Dispatchers please notify your emergency managers immediately.
Spotter activation is expected this afternoon.

MIZ047>049-210900-
Midland-Bay-Huron-
130 PM EDT Thu Apr 20 2017

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

There is a marginal risk of severe thunderstorms during the
afternoon through about 8 PM. The primary threat will be hail up to
1 inch in diameter. Storm motion will be west to east at 45 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Dispatchers please notify your emergency managers immediately.
Spotter activation is expected this afternoon.

MIZ053>055-060>063-210900-
Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-St. Clair-
130 PM EDT Thu Apr 20 2017

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

There is a slight risk of severe thunderstorms during the
afternoon through about 8 PM. Threats include wind gusts up
to 60 mph and hail 1 inch in diameter. There is also a low risk of a
tornado near the I-69 corridor.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Dispatchers please notify your emergency managers immediately.
Spotter activation is expected this afternoon.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

BT

In the hours before

Special weather statement, Apr 20, 9:02 AM EDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
902 AM EDT THU APR 20 2017

MIZ060>062-201345-
Shiawassee MI-Genesee MI-Lapeer MI-
902 AM EDT THU APR 20 2017

...SPECIAL WEATHER STATEMENT...

At 901 AM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Lapeer to near Dewitt. Movement was east at
50 mph.

Strong thunderstorms will be near...
  Lapeer around 905 AM EDT.
  North Branch and Lum around 910 AM EDT.
  Owosso around 925 AM EDT.
  Corunna around 930 AM EDT.
  Durand around 935 AM EDT.
  Lennon around 940 AM EDT.
  Flushing and Swartz Creek around 945 AM EDT.

Other locations impacted by these storms include Juddville, Goodland
Township, Burnside, Attica, Elba, Kings Mill, Bennington, Carland,
Genesee and Vernon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4305 8436 4327 8301 4303 8299 4289 8436
TIME...MOT...LOC 1301Z 262DEG 49KT 4312 8332 4290 8462

Mann
Local storm report, Apr 20, 10:01 AM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1001 AM EDT THU APR 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 AM     HEAVY RAIN       CORUNNA                 42.98N 84.12W
04/20/2017  M1.40 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            RAINFALL BETWEEN 6AM AND 10AM

&&

DELLIOTT
Special weather statement, Apr 20, 12:39 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1239 PM EDT THU APR 20 2017

MIZ053-060-201730-
Shiawassee MI-Saginaw MI-
1239 PM EDT THU APR 20 2017

...SPECIAL WEATHER STATEMENT...

At 1239 PM EDT, Doppler radar indicated a strong thunderstorm 8 miles
southwest of St. Johns, moving east at 45 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Laingsburg around 100 PM EDT.
  Owosso around 110 PM EDT.
  Corunna, Oakley and Henderson around 115 PM EDT.
  New Lothrop and Lennon around 130 PM EDT.

Other locations impacted by this storm include Juddville, Layton
Corners, Bennington, Carland and Vernon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4312 8437 4321 8394 4280 8393 4283 8436
TIME...MOT...LOC 1639Z 253DEG 41KT 4293 8469

Mann
Special weather statement, Apr 20, 1:09 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
109 PM EDT THU APR 20 2017

MIZ047-048-053-201800-
Bay MI-Saginaw MI-Midland MI-
109 PM EDT THU APR 20 2017

...SPECIAL WEATHER STATEMENT...

At 108 PM EDT, Doppler radar indicated a strong thunderstorm near
Marion Springs, or near St. Charles, moving northeast at 50 mph.

This strong thunderstorm will be near...
  St. Charles around 115 PM EDT.
  Bridgeport around 130 PM EDT.
  Saginaw around 135 PM EDT.
  Frankenmuth around 140 PM EDT.

Other locations impacted by this storm include Brant, Nelson,
Carrollton, Garfield, Arthur, Fenmore, Burt, Buena Vista Township,
Gera and Poseyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4347 8436 4377 8395 4374 8391 4369 8387
      4362 8370 4323 8370 4322 8393 4319 8393
      4313 8436
TIME...MOT...LOC 1708Z 247DEG 43KT 4325 8425

Mann
Special weather statement, Apr 20, 1:38 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
138 PM EDT THU APR 20 2017

MIZ068-075-201830-
Livingston MI-Washtenaw MI-
138 PM EDT THU APR 20 2017

...SPECIAL WEATHER STATEMENT...

At 138 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Chelsea to near Vandercook Lake. Movement
was northeast at 40 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Dexter around 145 PM EDT.
  Hamburg around 155 PM EDT.
  Whitmore Lake around 200 PM EDT.
  Chelsea around 205 PM EDT.
  Gregory around 210 PM EDT.
  Pinckney around 215 PM EDT.
  Brighton around 230 PM EDT.

Other locations impacted by these storms include Pittsfield Township,
Plainfield, Hudson Mills Metropark, Island Lake State Recreation
Area, Bridgewater, Delhi Mills, Pleasant Lake, Barton Hills, Pinckney
State Recreation Area and Parkers Corners.

LAT...LON 4268 8368 4218 8365 4211 8413 4257 8414
TIME...MOT...LOC 1738Z 232DEG 36KT 4234 8399 4221 8434

Mann
Special weather statement, Apr 20, 1:44 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
144 PM EDT THU APR 20 2017

MIZ048-049-053>055-201845-
Bay-Huron-Tuscola-Sanilac-Saginaw-
144 PM EDT THU APR 20 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TUSCOLA...SANILAC...
SOUTHEASTERN BAY...NORTHEASTERN SAGINAW AND HURON COUNTIES...

At 143 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Essexville to near Munger to
Frankenmuth. Movement was east at 50 mph.

Pea size hail is possible with these storms.

These storms will be near...
  Vassar and Fairgrove around 155 PM EDT.
  Akron and Unionville around 200 PM EDT.
  Caro, Sebewaing and Mayville around 205 PM EDT.
  Pigeon, Kingston, Gagetown, Clifford and Owendale around 215 PM
  EDT.
  Cass City, Marlette and Elkton around 220 PM EDT.
  Bad Axe and Argyle around 230 PM EDT.
  Sandusky and Ubly around 235 PM EDT.
  Harbor Beach, Deckerville, Port Hope, Forestville and Carsonville
  around 245 PM EDT.

Other locations impacted by these storms include Parisville, Arthur,
Colling, Huron City, White Rock, Rapson, Wisner, Ivanhoe, Grindstone
City and Ellington.

Very heavy rain is also occurring with these storms, and will cause
ponding of water on roadways.

LAT...LON 4410 8288 4407 8285 4400 8270 4352 8253
      4335 8250 4335 8260 4332 8312 4332 8335
      4331 8336 4328 8383 4367 8383 4362 8368
      4372 8359 4375 8351 4379 8348 4387 8349
      4393 8344 4395 8334 4397 8331
TIME...MOT...LOC 1743Z 253DEG 44KT 4367 8377 4349 8375 4331 8372

SF

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:06 AM EDTSpecial Weather StatementDTXGenesee, Livingston, Shiawassee54 min
Apr 20, 7:22 AM EDTSpecial Weather StatementDTXLapeer, Sanilac38 min
Apr 20, 8:19 AM EDTSpecial Weather StatementDTXMonroe41 min
Apr 20, 9:02 AM EDTSpecial Weather StatementDTXGenesee, Lapeer, Shiawassee43 min
Apr 20, 12:39 PM EDTSpecial Weather StatementDTXShiawassee51 min
Apr 20, 1:09 PM EDTSpecial Weather StatementDTXBay, Saginaw51 min
Apr 20, 1:38 PM EDTSpecial Weather StatementDTXLivingston, Washtenaw52 min
Apr 20, 1:44 PM EDTSpecial Weather StatementDTXHuron, Sanilac, Tuscola61 min
Apr 20, 2:51 PM EDTSpecial Weather StatementDTXOakland54 min
Apr 20, 2:56 PM EDTSpecial Weather StatementDTXWashtenaw64 min
Apr 20, 3:24 PM EDTSpecial Weather StatementDTXLivingston51 min
Apr 20, 3:26 PM EDTSpecial Weather StatementDTXMacomb49 min
Apr 20, 3:49 PM EDTSpecial Weather StatementDTXWayne41 min
Apr 20, 5:40 PM EDTSpecial Weather StatementDTXLenawee65 min
Apr 20, 6:33 PM EDTSpecial Weather StatementDTXLenawee, Monroe57 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.